ELLIOT GOLDSTEIN, M.D.; OSCAR N. RAMBO, M.D.
The development of infection secondary to prolonged steroid therapy is now recognized by many physicians. Although most of these infections are bacterial, fungal diseases have also been implicated. Literature on the subject reports increased susceptibility to Aspergillus fumigatus (1, 2) Candida albicans (1, 2), and Histoplasma capsulatum (3, 4). Recently we observed a case of cryptococcosis in a patient who had been given long-term steroid therapy. Since we were unable to find previous studies of this complication, we reviewed the literature in English published between 1950 and 1960 to see if an association between steroid therapy and cryptococcal infection could
GOLDSTEIN E, RAMBO ON. Cryptococcal Infection Following Steroid Therapy. Ann Intern Med. 1962;56:114–120. doi: https://doi.org/10.7326/0003-4819-56-1-114
Download citation file:
Published: Ann Intern Med. 1962;56(1):114-120.
Results provided by:
Copyright © 2020 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use